Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: DID and medication
Created On 6/28/13 2:27 PM
Topic View:

View thread in raw text format


TBear
Senior Supporter

Posts: 275
Joined: Feb 2012

6/28/13 2:27 PM
User is offline

Dr. Price,

My diagnosis is DID - I am usually co-conscious - but there are many pieces of who I am. Sometimes I need glasses - sometimes not, sometimes my blood pressure is low - sometimes normal, sometimes I am allergic to substances at times that at other times there is no reaction to, my heart rate even changes from a "regular irregularity" to steady and strong. I am still in denial that this is really the case, doesn't make logical sense that the same body could have such extreme physiological differences - but time after time it has been measured thus I have for the most part stayed clear of medications. I am sure there is some explanation - just not sure what it is.....

So for the question: My therapist was suggesting that my mood had remained rather down - sad for a couple weeks now, irritable, trouble sleeping, anger mixed with despair, isolating at times - then I take my kids on a picnic and have been going to work routinely so my functioning is not completely depressed, he was concerned about suicidal ideation that is held in one part and wondered out loud if I would consider medication - OK so most of the usual depressive symptoms are present, but actually lots of losses have been addressed lately so mourning is required. We had to laugh that it was extreme anxiety/ panic which came with some flashbacks that we were worried about a few months back..... I told him I had to be more stable in my physical reactions to be able to make use of medications (I can't even decide which glasses, if any, I might need in a given day)- of course that is laughable because if I am more stable then I don't need any medication..... So I don't have the money to spend on going to a psychiatrist if he is going to say that there is no need for medicating....

Have you ever worked with/ medicated someone with DID before? Is there an explanation for the widely varied physiological reactions? Perhaps rather than an anti-depressant, some sleep aid (as long as it isn't something I could overdose on - I keep lethal things out of reach so that I don't do something stupid on impulse if triggered into a dissociative state) And no - am not in any danger from myself at this point, B"H. I am thankful for the help - rescue - Ha Kodesh Baruch Hu has given me, I am safe now, and blessed.

Thanks - and Good Shabbos ~
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/29/13 9:58 PM
User is offline

Therapy is preferred in DID to medications.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



TBear
Senior Supporter

Posts: 275
Joined: Feb 2012

6/30/13 8:07 AM
User is offline

Thank you for your response.

Gut Voch
 
Reply
   
Quote
   
Top
   
Bottom
     



TBear
Senior Supporter

Posts: 275
Joined: Feb 2012

7/24/13 10:42 AM
User is offline

Hi Dr. Price,

So, my therapist has said twice in two weeks that he is still concerned and is really pushing the issue of meds. I am pretty adamant about not wanting to take anything. I am having to ask myself if I am just being stubborn..... I don't want to talk to anyone else about how I am feeling (i.e. a psychiatrist), don't want togo to the pharmacy where they know me by name and so many in this small community know me - don't want any of this!

Is there something else I can try? I have been increasing aerobic exercise, making sure I get 7-8 hours sleep, and trying to keep my blood sugar steady and it has helped.... but the real low feeling is still there as much as I force myself to go to work and function - just feeling like giving up - I know that is the part of me that is depressed.... just when other pieces join in the despair it becomes hard to keep going.....

Also, what is my responsibility - controlling my thoughts, I remind myself of my blessings and thank Hashem daily, have increased my davening as well.... it is a tremendous battle....
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

7/24/13 10:44 AM
User is offline

If not Bipolar, can try St John's Wort 600mg in AM and 300mg at night for a month and see if things improve. Equivalent to Zoloft 50mg daily. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



TBear
Senior Supporter

Posts: 275
Joined: Feb 2012

7/24/13 2:20 PM
User is offline

Not bipolar..... just have severe dissociative reactions / PTSD / occasional anxiety and at this time depression.....

We did talk about St. John's Wort.... but he wasn't sure of dosages... also cost is an issue - it is expensive, yet not more than a doctor's appointment and meds without insurance....

OK - many thanks - the health store here carries kosher brands... probably have to temporarily have a boost for awhile. Are there any discount kosher sources for supplements that you know about?

Be Well,
TBear
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

7/24/13 2:25 PM
User is offline

Can call Supreme Health Food Store in Monsey, NY and ask them. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



wishtobehappy
Senior Supporter

Posts: 836
Joined: Aug 2011

7/24/13 4:19 PM
User is offline

Puritans Pride has supplements at a great discount. Some are Kosher certified; many are not, but are 100% vegetarian. If you're okay with that, their liquid form of St. John's Wort is vegetarian. All the best.
 
Reply
   
Quote
   
Top
   
Bottom
     



TBear
Senior Supporter

Posts: 275
Joined: Feb 2012

7/24/13 6:43 PM
User is offline

Your responses are much appreciated!

Found some lab tested... vegetarian cap, freeze dried herb, brand name Eclectic Institute. "kosher" without a reliable hescher - but since it is for medicinal and the ingredients are fine.... and for depression....

Here's hoping ..... please G-d

Thanks

 
Reply
   
Quote
   
Top
   
Bottom
     



HopefulMommy
Senior Supporter

Posts: 1612
Joined: Nov 2005

7/24/13 8:07 PM
User is offline

Good luck! Feel better!
 
Reply
   
Quote
   
Top
   
Bottom
     



Mimi1022
Senior Supporter

Posts: 224
Joined: May 2012

7/24/13 9:07 PM
User is offline

I hope everything goes well for you, TBear.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.